Virginia, 2008High Wind in Virginia, December 31, 2008
December 31, 2008 · NWS AKQ · 1 event in 1 county or zone
The combination of intense low pressure departing to the northeast and cold high pressure building in from the west, produced very strong winds and some wind damage across portions of the Virginia Eastern Shore.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $2,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The combination of intense low pressure departing to the northeast and cold high pressure building in from the west, produced very strong winds and some wind damage across portions of the Virginia Eastern Shore.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before the first event at Dec 31, 11:48 AM EST, 27 minutes earlier.
Area forecast discussion, Dec 31, 11:48 AM EST, 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
1148 AM EST WED DEC 31 2008
.SYNOPSIS...
INTENSIFYING LOW PRESSURE MOVES OFF THE NEW ENGLAND COAST THIS
AFTERNOON...PULLING A COLD FRONT OFFSHORE. STRONG WINDS WILL
OCCUR THIS AFTERNOON INTO THIS EVENING...AS HIGH PRESSURE BUILDS
IN FROM THE WEST. THE HIGH WILL SLIDE ACROSS THE AREA...THEN OFF
THE COAST THURSDAY AND THURSDAY NIGHT. ANOTHER COLD FRONT WILL
SWING ACROSS THE REGION FRIDAY AFTERNOON AND EVENING. HIGH
PRESSURE RETURNS SATURDAY.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
THE BIG STORY WILL BE THE WINDS THIS AFTN INTO THIS EVENG. VERY
EFFICIENT DAYTIME MIXING (AIDED BY THE DOWNSLOPE...COMPRESSIONAL
WARMING COMPONENT) WILL ALLOW THE MIXED/CONVECTIVE BOUNDARY LAYER
TO AROUND 6-7 KFT AT LEAST. SUCH VERTICAL MIXING IS QUITE FVRBL
FOR THIS TIME OF YEAR (LATE DEC)...EVEN UNDR A PRTLY TO MSTLY
SNY SKY. THUS...EXPECT A FAIRLY EFFICIENT DOWNWARD TRANSPORT OF
35 TO 50 KT WINDS BTWN 1.5-3.0 KFT OFF THE SFC. THUS...A HIGH
WIND WARNING REMAINS IN EFFECT THROUGH MID EVENING ACROSS THE LWR
MD ERN SHORE ALONG WITH ACCOMACK CO. VA...AS THESE AREAS STAND A
BETTER CHANCE OF EXPERIENCING GUSTS AOA 55 MPH. ELSEWHERE...A WIND
ADVISORY REMAINS IN PLACE FOR ESSENTIALLY THE SAME TIME PERIOD.
TEMPS WILL FALL DURING THIS AFTN...AFTR HIS IN THE UPR 40S TO UPR
50S.
HAVE ALSO HOISTED A RED FLAG WRNG FOR MUCH OF THE AREA...EXCEPT
FOR EXTRM ERN CNTIES...DUE TO VRY STRNG WNDS...LWRNG RH VALUES
INTO THE 20S...AND RAPIDLY DRYING FUEL MOIST.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH FRIDAY/...
TONIGHT...WINDS TO SLACKEN CONSIDERABLY THIS EVENING AS THE
DAYTIME HEATING (VERTICAL MIXING) DISSIPATES RAPIDLY AFTER SUNSET...
AND AS THE DEEPENING LOW MOVES TOWARD THE CANADIAN MARITMES WHILE
HIGH PRESSURE CONTINUES TO BUILD IN FROM THE WEST. THE SFC HIGH
WILL BECOME CENTERED JUST W OF THE FCST AREA BY THU MORNING (SRN
WVA AND FAR WRN VA)...WHICH WILL ALLOW WINDS AND TEMPS TO DECREASE
MORE APPRECIABLY AFTER MIDNIGHT. LOOKING AT A COLD START ON THU...WITH
SUNRISE TEMPS RANGING FROM 25-30 OVER SERN VA/NERN NC AND UPPER
TEENS TO LOWER 20S ELSEWHERE. HAVE CONTINUED TO UNDERCUT MAV
GUIDANCE FOR DAYTIME HIGHS ON THU (FCST CLOSER TO MET GUIDANCE)...
BASED ON LOCAL LLVL THICKNESS SCHEME PER BOTH THE NAM/GFS...AND
THE FACT THAT VERTICAL MIXING WILL BE LIMITED GREATLY AS THE
SFC-700 MB RIDGE AXES MOVE OVER THE REGION (THEREBY LEADING TO A
STRENGTHENING/LOWERING SUBSIDENCE INVERSION). THEREFORE...TEMPS
DURING THE DAY WILL STRUGGLE TO GET PAST THE MID/UPR 30S NRN AREAS
AND AROUND 40/LWR 40S ELSEWHERE...EVEN WITH FULL SUNSHINE.
THE HIGH WILL SLIDE OFF THE CST THU NGT...AND A COLD FRNT
APPROACHES FROM THE WEST. TEMPS NOT AS COLD BY FRI MORNING
COMPARED TO THU MORNING...GIVEN THE DEVELOPING LIGHT SRLY FLOW
OVERNIGHT. TEMPS IN FACT WILL LIKELY BOTTOM OUT AROUND MIDNIGHT
THU-FRI...THEN BECOME STEADY OR SLOWLY RISE AS THE FRONT (AND ANY
INCREASING PRE-FRONTAL MSTR) DRAWS CLOSER TO THE REGION.
PRECIPITATION CHANCES ON FRIDAY APPEAR VERY LIMITED PER ALL THE MODELS
(GFS/NAM/SREF/ECMWF)...GIVEN THE DEEP SW/WSW PRE-FRONTAL FLOW.
THIS NOT ONLY LIMITS THE LLVL MOISTENING POTENTIAL BY CLOSING OFF
THE GULF OF MEXICO...BUT ALSO TENDS TO DRY OUT THE LOWER LEVELS
EVEN FURTHER GIVEN THE DOWNSLOPING COMPONENT. FOR THE TIME BEING...
HAVE KEPT POPS AOB 50% ON FRI...WHILE CONFINING THE CHANCES DURING
THE LATE MORNING/AFTN HOURS WHEN THE LLVLS WOULD HAVE A BETTER
CHANCE TO MOISTEN MORE SUFFICIENTLY. BY DELAYING THE ONSET OF PRECIP...
AT THIS TIME THERE IS NO NEED TO MENTION A BRIEF PERIOD OF MIXED
PRECIP (SNOW OR SLEET).
&&
.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
THE COLD FRONT PUSHES TO THE EAST FRI NIGHT...THEN OFFSHORE BY
EARLY SAT AS HIGH PRES BUILDS BACK IN FROM THE W. THE HIGH MOVES
OVERHEAD OF THE MID-ATLANTIC LATE SAT...THEN OFFSHORE BY EARLY
SUN AS THE NEXT COLD FRONT APPROACHES FROM THE NW. THE PAST COUPLE
OF GFS/ECMWF RUNS HAVE EXHIBITED A MOISTENING TREND INTO THE MID
ATLC REGION AHEAD OF THE COLD FRONT ON SUN. THEREFORE...PER
COLLABORATION WITH SURROUNDING OFFICES HAVE BOOSTED POPS SLIGHTLY
INTO THE 20-30% RANGE...WHILE HESITATING TO GO ANY HIGHER AT THIS
POINT UNTIL WE SEE INDICATIONS THAT A SRN STREAM WAVE (TAPPING GULF/
GULF STREAM MSTR) WILL GET INVOLVED. HIGH PRES THEN BRIEFLY
BUILDS BACK IN ON MON. A WARM FRONT WILL LIFT THRU THE REGION MON
NIGHT INTO EARLY TUE AS AN AREA OF LOW PRES AND ASSOCIATED COLD
FRONT APPROACH THE AREA FROM THE W/NW. WILL KEEP POPS LIMITED TO
20-30% FOR NOW AS THIS SYSTEM MOVES THRU...BEING DAY 7-8.
EXPECT SEASONAL TEMPS THROUGHOUT THE EXTENDED. HIGHS WILL BE IN THE
MID 40S TO LWR 50S...WITH LOWS IN THE MID 20S TO UPR 30S.
&&
.AVIATION /18Z WEDNESDAY THROUGH MONDAY/...
MAIN CONCERN FOR THE TAF CYCLE WILL BE THE STRONG WINDS DVLPG OUT OF
THE NW TWRDS THIS AFTN AND INTO THE ERLY OVRNT HRS BEFORE GRADIENT
STARTS TO RELAX. VFR CONDITIONS FOR CIGS/VSBYS.
INITIAL COLD FRONT WILL PUSH THROUGH THE RGN MID MORNING ALLOWING
FOR WINDS TO SHIFT TO THE W. SECONDARY FRONT PASSES THE RGN 17-19Z
NW/SE OVER THE AREA ALLOWING FOR WINDS TO QUICKLY SHIFT TO THE NW
(2KT FT-SFC). A LOW LVL 50-60 KT JET AT 1K FT WILL PASS OVERHEAD
ALLOWING FOR SUST WINDS OF 20-30 KTS AT THE SFC WITH GUSTS TO 50+ KT
AT TIMES (ESP OVER THE ERN SHORE THIS AFTN-ERLY EVE). CURRENT
THINKING IS THE STRONGEST WIND GUSTS WILL OCCUR FROM 17-23Z/WED.
WINDS DECREASE QUICKLY TONIGHT INLAND (RIC/PHF)...BUT WINDS
SLOWLY SUBSIDE AT SBY/ORF/ECG AS THE NIGHT PROGRESSES (SFC GUSTS
MAINLY BELOW 30 KTS) BEFORE HIGH PRES MOVES FURTHER INTO THE RGN
ON THU.
THE NEXT CHANCE OF PRECIPITATION (AND THUS MVFR/IFR CONDITIONS) WILL
COME ON FRIDAY WITH THE PASSAGE OF THE NEXT COLD FRONT.
&&
.MARINE...
RAPIDLY CHANGING CONDITIONS ARE IN STORE FOR THE MARINE ZONES
TOWARDS THIS AFTN.
COLD FRONT APPROACHES THE RGN THIS MORNING AS WINDS SHIFT TO THE W
BEHIND FRONTAL PASSAGE. SECONDARY CAA SURGE OF WINDS (OUT OF THE NW)
DVLP THIS AFTN AS LOW PRES INTENSIFIES RAPIDLY OFF THE SRN NEW
ENGLAND COAST. HAVE GALE HEADLINES IN PLACE OVER THE BAY...CRTK SND
AND ALONG THE COAST SOUTH OF PARRAMORE ISLAND FOR LATER THIS MORNING
AND INTO TONIGHT BEFORE GRADIENT RELAXES. NORTH OF PARRAMORE
ISLAND...A STRONG LOW LVL JET CORE OF 55-65 KT WINDS 1K FT (STORM
FORCE) MAY BE ABLE TO MIX DOWN TO THE WATER SFC AT TIMES THIS
AFTN-EVE (ESP OUT 15-20 NM). THEREFORE WITH COLAB WITH PHL HAVE
HOISTED STORM WARNINGS.
HIGH PRESSURE BUILDS FURTHER INTO THE RGN (WEAKENING GRADIENT)
ALLOWING WINDS TO DECREASE ON THU. WINDS SEAS INCREASE AGAIN AS
ANOTHER FRONTAL SYSTEM APPROACHES THE RGN FROM THE NW LATE
FRI...WITH HIGH PRES BUILDING BACK IN BY SAT.
&&
.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...HIGH WIND WARNING UNTIL 10 PM EST THIS EVENING FOR MDZ021>025.
INCREASED FIRE DANGER UNTIL 7 PM EST THIS EVENING FOR
MDZ021>025.
NC...RED FLAG WARNING UNTIL 6 PM EST THIS AFTERNOON FOR NCZ012>014-
030.
WIND ADVISORY UNTIL 10 PM EST THIS EVENING FOR NCZ012>017-
030>032-102.
INCREASED FIRE DANGER UNTIL 7 PM EST THIS EVENING FOR
NCZ015>017-031-032-102.
VA...RED FLAG WARNING UNTIL 6 PM EST THIS AFTERNOON FOR VAZ048-049-
060>076-079>083-087>090-092-093-096.
WIND ADVISORY UNTIL 10 PM EST THIS EVENING FOR VAZ048-049-
060>098-100.
HIGH WIND WARNING UNTIL 10 PM EST THIS EVENING FOR VAZ099.
INCREASED FIRE DANGER UNTIL 7 PM EST THIS EVENING FOR VAZ077-
078-084>086-091-094-095-097>100.
MARINE...GALE WARNING UNTIL 4 AM EST THURSDAY FOR ANZ630>632-654-656-
658.
STORM WARNING UNTIL 10 PM EST THIS EVENING FOR ANZ650-652.
GALE WARNING UNTIL 10 PM EST THIS EVENING FOR ANZ633.
&&
SYNOPSIS...TMG
NEAR TERM...TMG
SHORT TERM...BKH
LONG TERM...BKH/JRL
AVIATION...CY
MARINE...CCW/JRLHazardous weather outlook, Dec 31, 11:21 AM EST, 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WAKEFIELD VA
1121 AM EST WED DEC 31 2008
ANZ650-652-312300-
COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT 20 NM-
COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT 20 NM-
1121 AM EST WED DEC 31 2008
...STORM WARNING IN EFFECT UNTIL 10 PM EST THIS EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MID ATLANTIC COASTAL
WATERS.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
STORM WARNING.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
MDZ021>025-VAZ099-312300-
DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES-
ACCOMACK-
1121 AM EST WED DEC 31 2008
...HIGH WIND WARNING IN EFFECT UNTIL 10 PM EST THIS EVENING...
...INCREASED FIRE DANGER IN EFFECT UNTIL 7 PM EST THIS EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF
MARYLAND AND THE EASTERN SHORE OF VIRGINIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
HIGH WIND WARNING.
INCREASED FIRE DANGER.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
NCZ012>014-030-VAZ048-049-060>076-079>083-087>090-092-093-096-312300-
NORTHAMPTON NC-HERTFORD-GATES-BERTIE-FLUVANNA-LOUISA-PRINCE EDWARD-
CUMBERLAND-GOOCHLAND-HANOVER-CAROLINE-MECKLENBURG-LUNENBURG-NOTTOWAY-
AMELIA-POWHATAN-CHESTERFIELD-HENRICO-KING WILLIAM-KING AND QUEEN-
ESSEX-WESTMORELAND-RICHMOND-BRUNSWICK-DINWIDDIE-PRINCE GEORGE-
CHARLES CITY-NEW KENT-GREENSVILLE-SUSSEX-SURRY-JAMES CITY-
SOUTHAMPTON-ISLE OF WIGHT-SUFFOLK-
1121 AM EST WED DEC 31 2008
...RED FLAG WARNING IN EFFECT UNTIL 6 PM EST THIS AFTERNOON...
...WIND ADVISORY IN EFFECT UNTIL 10 PM EST THIS EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL NORTHEAST NORTH
CAROLINA...INTERIOR NORTHEAST NORTH CAROLINA...CENTRAL
VIRGINIA...EAST CENTRAL VIRGINIA...INTERIOR SOUTHEAST
VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTH HAMPTON ROADS
VIRGINIA...THE MIDDLE PENINSULA OF VIRGINIA...THE NORTHERN NECK OF
VIRGINIA...THE PENINSULA OF SOUTHEAST VIRGINIA AND THE PIEDMONT OF
CENTRAL VIRGINIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
RED FLAG WARNING.
WIND ADVISORY.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
NCZ015>017-031-032-102-VAZ077-078-084>086-091-094-095-097-098-100-
312300-
PASQUOTANK-CAMDEN-INLAND CURRITUCK-CHOWAN-PERQUIMANS-
OUTER BANKS CURRITUCK-NORTHUMBERLAND-LANCASTER-GLOUCESTER-MIDDLESEX-
MATHEWS-YORK-NEWPORT NEWS/HAMPTON-NORFOLK/PORTSMOUTH-CHESAPEAKE-
VIRGINIA BEACH-NORTHAMPTON VA-
1121 AM EST WED DEC 31 2008
...WIND ADVISORY IN EFFECT UNTIL 10 PM EST THIS EVENING...
...INCREASED FIRE DANGER IN EFFECT UNTIL 7 PM EST THIS EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL NORTHEAST NORTH
CAROLINA...THE NORTHERN OUTER BANKS OF NORTH CAROLINA...SOUTH
HAMPTON ROADS VIRGINIA...THE EASTERN SHORE OF VIRGINIA...THE MIDDLE
PENINSULA OF VIRGINIA...THE NORTHERN NECK OF VIRGINIA AND THE
PENINSULA OF SOUTHEAST VIRGINIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
INCREASED FIRE DANGER.
WIND ADVISORY.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
ANZ630>632-654-656-658-312300-
CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA-
CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA-
CHESAPEAKE BAY FROM NEW POINT COMFORT TO CAPE HENRY VA-
COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT
20 NM-
COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT 20 NM-
COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT
20 NM-
1121 AM EST WED DEC 31 2008
...GALE WARNING IN EFFECT UNTIL 4 AM EST THURSDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL CHESAPEAKE
BAY...THE SOUTHERN CHESAPEAKE BAY AND THE MID ATLANTIC COASTAL
WATERS.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
GALE WARNING.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
ANZ633-312300-
CURRITUCK SOUND-
1121 AM EST WED DEC 31 2008
...GALE WARNING IN EFFECT UNTIL 10 PM EST THIS EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CURRITUCK SOUND.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
GALE WARNING.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
05
High Wind, Accomack
- When
- December 31, 12:15 PM EST
- Where
- Accomack forecast zone
- Measured
- 51 kt (59 mph) measured gust
- Property damage
- $2,000
- Reported by
- ASOS
- Coordinates
- 37.765, -75.757 (the zone’s center; the record gives no point)
Wind gust of 51 knots (59 mph) was measured at WAL. Several trees were downed.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Strong Wind in Virginia, December 31, 20081 death · $17,000 · 14 events
- High Wind in Virginia, December 31, 20081 death · 58 kt wind · 7 events
- High Wind and Strong Wind in New Jersey, December 31, 20081 injured · $118,000 · 65 kt wind · 21 events
- High Wind in Virginia, December 31, 2008$93,000 · 53 kt wind · 22 events
- High Wind and Strong Wind in Pennsylvania, December 31, 2008$125,000 · 50 kt wind · 10 events
- High Wind in Pennsylvania, December 31, 2008$60,000 · 50 kt wind · 9 events
- High Wind in Delaware, December 31, 2008$65,000 · 64 kt wind · 4 events
- High Wind in North Carolina, December 31, 2008$35,000 · 61 kt wind · 9 events
- Heavy Snow and Winter Weather in New York, December 31, 200823 events
- High Wind in Colorado, December 31, 2008$25,000 · 78 kt wind · 2 events
- Strong Wind in North Carolina, December 31, 2008$25,000 · 1 event
- High Wind in Maryland, December 31, 2008$20,000 · 54 kt wind · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 143802.